Idaho, 2005

Hail in Idaho, May 29, 2005

May 29, 2005 · NWS BOI · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$3,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at May 29, 9:00 AM MST, 4 hours 20 minutes earlier.

Area forecast discussion, May 29, 9:00 AM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1000 AM MDT SUN MAY 29 2005

.DISCUSSION...ANOTHER GOOD CONVECTIVE POTENTIAL DAY WITH CLOSED
UPPER LOW IN THE AREA.  PARAMETERS LOOK A LITTLE BETTER TODAY THAN
YESTERDAY WITH LIFTED ALREADY -1 TO -2 OVER SOUTHWEST IDAHO AND PW
OF .75 OF AN INCH.  JET DYNAMICS HOWEVER ARE RATHER WEAK WITH SHEAR
VALUES LOW.  WITH THIS IN MIND...DO NOT EXPECT SEVERE TODAY BUT
NUMEROUS PULSE TYPE STORMS TO DEVELOP WITH GUSTY WINDS. BEST
LOCATION FOR CONVECTION APPEARS TO BE OVER THE SOUTHWEST HIGHLANDS
AND SOUTHEAST OREGON IN DEFORMATION AXIS AND ZONE OF BEST
INSTABILITY. WEAKER AND LESS ACTIVITY FARTHER NORTH WITH DRIER AIR
ADVECTING SOUTHWARD NORTH OF THE UPPER LOW.  ZONE FORECASTS IN GOOD
SHAPE WITH TRENDS.  NO UPDATES PLANNED AT THIS TIME.

&&

.PREVIOUS DISCUSSION...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON
TODAY THROUGH TUESDAY.  STRONG VERTICALLY STACKED UPPER LEVEL LOW
PRESSURE CENTER OVER NORTHERN CA AT 10Z SLOWLY DRIFTS EAST INTO
NORTHWEST NV THIS AFTERNOON THEN SOUTHEAST EAST TOWARD SOUTHWEST UT
TONIGHT. OVERNIGHT WATER VAPOR PIXS SHOWED VORT SPOKE WITH AMPLE
UPPER LEVEL DIVERGENCE SWUNG THROUGH BASE OF LOW INTO SOUTH CENTRAL
ORE AS OF 10Z WITH INCREASED THUNDERSTORM ACTIVITY. 00Z/06Z MODELS
DRIFT THIS UPPER LEVEL DIVERGENCE COUPLED WITH GOOD LOW LEVEL
CONVERGENCE ACROSS SOUTHEAST ORE ZONES THIS MORNING INTO SOUTHWEST
ID ZONES BY 18Z WITH INCREASING MOISTURE FOR THUNDERSTORM THREAT TO
INCREASE OVER ENTIRE CWFA THIS AFTERNOON BEFORE BEGINNING TO
DECREASE IN SOUTHEAST ORE ZONES THIS EVENING AS PARENT LOW CENTER
DIGS INTO SOUTHERN UT. SOUTHEAST ORE MORNING THUNDERSTORMS PRODUCING
SPOTTY MODERATE SHOWERS. AS CONVECTION BEGINS IN SOUTHWEST ID ZONES
TODAY INITIAL THUNDERSTORMS COULD PRODUCE GUSTY WINDS BEFORE
BECOMING WETTER LATER THIS AFTERNOON/EVENING AS MOISTURE IN
SOUTHERLY FLOW AHEAD OF LOW CENTER SLOWLY SPREADS NORTH INTO ID.
DIGGING S/WV TROUGH OVER NORTHERN MT AT 10Z SWINGS SOUTHWEST TO MT
ROCKIES THIS AFTERNOON AND WILL NEED TO WATCH CONVERGENCE OF THIS
NORTHERN SYSTEM WITH SOUTHERN SYSTEM OVER NORTHERN ZONES THIS
AFTERNOON/EVENING. HAVE INCREASED POPS NORTHERN ZONES DUE TO THESE
SYSTEMS. AS NV LOW DIGS SOUTHEAST THROUGH SOUTHERN UT/CO TONIGHT/MON
LOW CENTER OVER MT ROCKIES SLOWLY DRIFTS SOUTHEAST INTO NORTHWEST WY
BY MON NIGHT. THIS ALLOWS STRONG H8-H6 NORTHERLY WINDS TO SPREAD
SOUTH OVER CWFA LATE TONIGHT/MON WITH S/WV HIGH PRESSURE RIDGE FOR
BREEZY CONDITIONS AND TEMPS COOLING TO AROUND NORMAL. MODELS AGREE
THAT NEXT PACIFIC S/WV LOW PRESSURE TROUGH EJECTS OUT OF L/WV LOW
PRESSURE TROUGH SOUTH OF ALEUTIAN ISLANDS LATE TONIGHT AND REACHES
NORTHWEST COAST LATE MON NIGHT THEN DIGS INTO PACIFIC NORTHWEST TUE
WITH ASSOCIATED SURFACE COLD FRONT CROSSING WA/ORE IN THE AFTERNOON.
HAVE INCREASED POPS NORTHERN ZONES WITH THIS APPROACHING SYSTEM AS
IT APPROACHES CWFA BY LATE AFTERNOON.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...BETTER MODEL
CONSISTENCY.  MODELS ARE TRENDING COOLER AND MORE MOIST WITH AN
UPPER LEVEL TROUGH PASSING WEDNESDAY INTO THURSDAY AND AGAIN ON
SATURDAY WITH A CHANCE TO SLIGHT CHANCE OF SHOWERS.  TEMPERATURES
WILL BE CLOSER TO NORMAL WITH LOWS AROUND 50 IN THE LOWEST VALLEYS
AND NEAR 40 IN THE MOUNTAINS AND HIGHER VALLEYS.  AFTERNOON HIGHS
WILL BE IN THE LOWER TO MID 70S IN THE VALLEYS TO THE 60S IN THE
MOUNTAINS AND HIGHER ELEVATIONS.

&&

.AVIATION...VFR WILL CONTINUE WITH WIDELY SCATTERED THUNDERSTORMS
THROUGH THIS EVENING BECOMING ISOLATED AFTER MIDNIGHT. WINDS WILL BE
GENERALLY LIGHT EXCEPT LOCALLY STRONG AND GUSTY NEAR THUNDERSTORMS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
.ID...NONE.
.OR...NONE.

WEATHER.GOV/BOISE

DISCUSSION...GS
PREVIOUS DISCUSSION...KP
LONG TERM...DH
AVIATION...JT
Hazardous weather outlook, May 29, 5:32 AM MST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
632 AM MDT SUN MAY 29 2005

IDZ011>016-028>030-ORZ061>064-301232-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
532 AM PDT SUN MAY 29 2005 /632 AM MDT SUN MAY 29 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...SOUTHEAST OREGON
AND NORTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

The radar

The Pocatello radar (KSFX), 184 km away, was scanning. The volume nearest the first event began at 20:19 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Twin Falls

When
May 29, 1:20 PM MST to 1:55 PM MST
Where
Twin Falls County, Rogerson
Measured
0.75 in hail
Crop damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
42.217, -114.583

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446136.